Differential and Integral Equations

Positive solutions for infinite semipositone problems on exterior domains

Eun Kyoung Lee, Lakshmi Sankar, and R. Shivaji

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study positive radial solutions to the problem \begin{equation} \label{maineqn1} \begin{cases} -\Delta u = \lambda K(\left|x \right|) f(u) \quad & x \in \Omega, \\ \hskip 15pt u = 0 & \mbox {if } \left|x \right| = r_0, \\ \hskip 15pt u \rightarrow0 & \mbox{as } \left|x \right|\rightarrow \infty , \end{cases} \end{equation} where $\lambda$ is a positive parameter, $\Delta u=\mbox{div} \big(\nabla u\big)$ is the Laplacian of $u$, $\Omega=\{x\in\ \mathbb{R} ^{n},n>2 : \left|x \right|>r_0\}$ is an exterior domain and $f:(0,\infty)\rightarrow \mathbb{R}$ belongs to a class of sublinear functions at $\infty$ such that they are continuous and $f(0^+)= \lim_{s \to 0^+} f(s) < 0$. In particular we also study infinite semipositone problems where $\lim_{s\rightarrow 0^{+}} f(s) =-\infty$. Here $K: [r_0,\infty)\rightarrow(0,\infty)$ belongs to a class of continuous functions such that $\lim_{r\rightarrow \infty}K(r)=0$. We establish various existence results for such boundary value problems and also extend our results to classes of systems. We prove our results by the method of sub-/supersolutions.

Article information

Source
Differential Integral Equations, Volume 24, Number 9/10 (2011), 861-875.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356012889

Mathematical Reviews number (MathSciNet)
MR2850369

Zentralblatt MATH identifier
1249.35081

Subjects
Primary: 35J25: Boundary value problems for second-order elliptic equations

Citation

Lee, Eun Kyoung; Sankar, Lakshmi; Shivaji, R. Positive solutions for infinite semipositone problems on exterior domains. Differential Integral Equations 24 (2011), no. 9/10, 861--875. https://projecteuclid.org/euclid.die/1356012889


Export citation